Arkansas, 2011

Wildfire in Arkansas, July 2 to 4, 2011

July 2 to 4, 2011 · NWS SHV · 1 event in 1 county or zone

Near drought conditions across portions of Southwest Arkansas and hot temperatures resulted in a large fire getting out of control across Lafayette County, Arkansas.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$10,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Near drought conditions across portions of Southwest Arkansas and hot temperatures resulted in a large fire getting out of control across Lafayette County, Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 2, 9:35 AM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 2, 9:35 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT SAT JUL 2 2011

.DISCUSSION...
SUNNY SKIES ACROSS THE CWA AGAIN THIS MORNING. TEMPERATURES RUNNING
A FEW DEGREES WARMER AT 15Z COMPARED TO THE SAME TIME ON FRIDAY.
HIGHS SHOULD REACH OR JUST TOP 100 MOST LOCATIONS AS FORECAST.

SHV SOUNDING INDICATING A CONVECTIVE TEMPERATURE OF 97 TODAY...
COMPARED TO 101 ON FRIDAY. THIS MAY RESULT IN CONVECTION BEGINNING
A LITTLE EARLIER...RESULTING IN A FEW MORE STORMS. HOWEVER...THINK
THE 20 POP IN FORECAST WILL COVER.

NO CHANGES TO FORECAST AT THIS TIME.

&&

.AVIATION...
LIGHT WINDS WILL CONTINUE THROUGH THE TERMINAL FORECAST PERIOD DUE
TO A WEAK PRESSURE GRADIENT ACROSS THE REGION. WITH THE EXCEPTION OF
ISOLATED AFTERNOON THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL
THROUGH 00Z SUNDAY. OTHERWISE...PATCHY FOG MAY RESULT IN MVFR
CONDITIONS ACROSS MLU/ELD TERMINALS AFTER 09Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 101  77 102  77 100 /  20  20  20  20  20
MLU 102  75 102  75 100 /  20  20  20  20  20
DEQ 100  71 101  71  99 /  20  20  20  20  20
TXK 100  73 100  73 100 /  20  20  20  20  20
ELD  99  71  99  71  99 /  20  20  20  20  20
TYR 103  78 103  78 101 /  20  20  20  20  20
GGG 102  77 102  77 100 /  20  20  20  20  20
LFK 100  74 100  74  99 /  20  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Jul 2, 11:00 AM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUL 2 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-031100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1200 PM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
HOT CONDITIONS ARE EXPECTED ONCE AGAIN WITH TEMPERATURES LIKELY
EXCEEDING THE 100 DEGREE MARK ACROSS MOST LOCATIONS. AFTERNOON
HEAT INDEX VALUES SHOULD REMAIN JUST BELOW 105 DEGREES ACROSS
MOST LOCATIONS WITH HIGHER VALUES POSSIBLE ACROSS ISOLATED AREAS.

WITH THE HOT TEMPERATURES AND A RELATIVELY MOIST ATMOSPHERE IN
PLACE...ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE REGION TODAY. WHILE THE THUNDERSTORM
ACTIVITY IS NOT EXPECTED TO BECOME WIDESPREAD...HOT AFTERNOON
TEMPERATURES WILL RESULT IN A MODERATELY UNSTABLE ATMOSPHERE.
THESE STORMS...ONCE THEY COLLAPSE...WILL HAVE THE POTENTIAL TO
PRODUCE STRONG DOWNBURST WINDS OF 60 TO 70 MPH WHICH WILL DOWN
TREES AND POWERLINES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
HOT TEMPERATURES AND SLIGHT THUNDERSTORM CHANCES WILL CONTINUE
THROUGH THE EXTENDED HOLIDAY WEEKEND. AGAIN...THERE WILL BE A
DOWNBURST POTENTIAL TO ANY STORMS THAT DEVELOP THIS WEEKEND INTO
EARLY NEXT WEEK. KEEP IN MIND THAT IF ANY OUTDOOR ACTIVITIES ARE
PLANNED OVER THE NEXT SEVERAL DAYS...THESE STORMS WHILE NOT
WIDESPREAD....WILL BE PROLIFIC LIGHTNING PRODUCERS. IF YOU HEAR
THUNDER...THEN IT IS TIME TO MOVE INDOORS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED FOR A LARGE AREA...BUT
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THE
NEXT SEVERAL DAYS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lafayette

When
July 2, 1:33 PM CST to July 4, 8:30 PM CST
Where
Lafayette forecast zone
Crop damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
33.241, -93.607 (the zone’s center; the record gives no point)

A large fire, burned 163 acres of grassland and timberland 5.5 miles southeast of Bradley, Arkansas. There were no report of structures that were burned or injuries in relation to the fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310704.